My Opinion on Medication

Before we start, I just want to preface that this post is purely my opinion on the topic. I do not wish to offend anyone or sway you to agree with me. Also, everyone is different, so the results I had may be vastly different from yours.

I have been given so much medication for anxiety and depression that I cannot remember the names of all of them anymore. However, currently, I am taking Klonopin, Wellbutrin and Zoloft. I’m happy with Klonopin, and in fact that is the only medication that hasn’t changed since I began seeing a psychiatrist. I have not had any negative side effects with it, except for drowsiness the first couple of months. Now, it doesn’t really bother me.

I began taking Zoloft because my psychiatrist felt that I needed a different medication for my depression. He thought that the medication I was on wasn’t working as best as it could. When I look back, sure I had some bad days, but it was not frequent, so I was a little uneasy to begin a new medication. Keep in mind, from the moment I first walked into my psychiatrist’s office, I specifically said I do not want medication that will cause weight gain. He assured me that he would stick with my wishes.

I noticed that once Zoloft was in my system long enough, I began to have side effects of weight gain. I knew immediately it had nothing to do with my diet or exercise routine, which was only improving. I even recently tried to fit into my wedding dress and cannot get it over my hips anymore. I went from a size 2 dress to a size 10. Pants are just out of the question for me, unless they are sweat pants.

I hate going to the store for new clothes because I keep having to try on a bigger size than before. Every time I went to the grocery store, I only got fruits and vegetables. Going to the gym became easier because I enrolled in classes with a trainer. If I couldn’t go, I would workout at home. Unfortunately, I only gained more weight. Soon, my hope to be fit for my wedding felt like an impossible dream.

Recently, I went back to my psychiatrist and explained my frustrations. His solution was to put me on Wellbutrin but keep me on Zoloft and Klonopin, since they are both working well for my anxiety and depression. He told me the Wellbutrin will help me to lose the weight, so I figured that must be true. He then said that I need to go to the gym 6 days a week for an hour. To be honest, with my schedule and the high intensity job that I do, that seems like an impossible task. I already go to the gym 3 times a week and do exercises at home. Once I did research on the medications, I couldn’t understand why I was being put on two antidepressants, one that causes weight gain and one that supposedly doesn’t.

My weight has been a big frustration of mine since I began taking medication. I had never had a weight problem before medication, so I’m taking this body change pretty hard. I don’t regret going on medication, but I certainly feel like I should have sought a second opinion on what I was receiving. I was told I would not be given medication that caused weight gain, but I have gained over 40 lbs since I began taking meds.
This psychiatrist is well known for over-medicating his patients. It’s extremely frustrating to not be in control of your own weight, especially when you are doing all the right things to try and lose the weight. Also, put in the stress of wanting to look great for my wedding this year and now being told that they may have to cut up my dress so that they can alter it to fit my size. The price is going to be more than the actual dress itself.

It’s tough because now I am only eating fish, fruits and vegetables and not much of it. I drink only water and have given up sweets, carbs and anything fried. I have been working out at home every day, even if it’s only for 30 minutes, but going 6 days a week has not been possible at all! I guess, my only complaint is the Zoloft and how I would very much like to get off of it, since I know it is the cause of my rapid weight gain. I needed to vent about it because it has been eating me up inside for a year. I see my psychiatrist again in March, so I’ll bring everything up once more and question if he can switch my antidepressant from Zoloft to Wellbutrin only. We will see what he says…

To be continued…

Advertisements

4 thoughts on “My Opinion on Medication

  1. I’m glad the depression is currently under control but the weight gain is not cool. Are you able to switch doctors? If one doctor isn’t the right match for you, you have every right to try to find a new one. It sounds like this doctor will start you on the third medication and then keep adding more to “help with side effects.” I once knew a woman who was on about ten different medications all because her doctors wanted to “help with side effects.” It’s a very scary route to go down.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s